Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2000, 5:45 PM CDT for Butler County, Edmonson County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2000, 5:45 PM CDT (22:45 UTC)
- Expired
- Aug 5, 2000, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Butler County, KY, Edmonson County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052250 COR SVRSDF KYC031-061-052330- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED FOR WESTERN EDMONSON SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM CDT SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY WESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 630 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WELCHS CREEK...OR ABOUT 28 MILES NORTH OF BOWLING GREEN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELCHS CREEK AROUND 550 PM CDT SUNFISH AROUND 610 PM CDT ROUNDHILL AROUND 615 PM CDT BEE SPRING AROUND 620 PM CDT SWEEDEN...WINDYVILLE AROUND 625 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHERQ SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 5, 2:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT SAT AUG 5 2000 MASS FIELDS FM 12Z MODEL GUIDE RATHER SIMILIAR...BUT THE DEVEL'S IN THE DETAIL! LEAD S/W ON WATER VAPOR IMAGERY...ACRS NE-E IA AT MID AFTN...SLATED TO DROP INTO THE UPR OH VLY THIS EVNG..WHILE LOBE OF ENERGY EXTENDS SWD INTO KY. MEANWHILE...WRMFNT DRAPED ACRS SRN AND WRN KY. NWD MVG WRMFNT TNGT...COULED WITH APRCHG S/W TROF..SHUD IGINITE SCT TO NMRS SHWRS/TSTMS. VEERING H85 JET...INCRSG TO 40-50 KTS TNGT...SHUD ALSO PROMOTE WAA PCPN AS WELL. (ALREADY 50 KNOT PROFILER H85 JET NRN MO AT MID AFTN). AXIS OF LLJ SUGGESTS NGM QPF FIELD LOOKS OUT OF LINE WITH POTENTIAL FOR LCLY HVY RAIN PARTS OF NRN FA. HAVE TWEEKED POPS TO SCT SOUTH...AND NMRS IN THE N. WILL HAVE TO WATCH 2NDY AREA OF TSTMS DVLPG IN MO LATER THIS AFTN/EVNG...MOVG INTO N AND CNTRL KY LATE TNGT...AS SOUNDING HELICITY VALUES SIGNIFICANTLY ON THE RISE! LEAD BATCH OF SHWRS/TSTMS TO EXIT CNTRL PORTIONS OF FA SUNDAY MRNG AS SFC WRMFNT LFTS THRU. HOWEVER...CONTG WAA PTN (SHOWN NICELY AS OMEGA FIELD REMAIN ELEVATED) SHUD CONT WITH SCT SHWRS/TSTMS. ALSO LEFT OVER BOUNDARIES WILL LIKELY BE FOCUS OF DVLPMNT AS WELL. QUESTION AS WHETHER SRN KY MAY BE CAPPED ON SUNDAY WITH 10-11C H7 AIR COMING IN. WILL KEEP SML POP GOING...BUT SHUD REALLY HEAT UP CONSIDERING LOWER TO MID 90S IN ARKANSAS AT MID AFTN TDA. HAVE KEPT SMALL POPS IN FCST SUN NITE AND MONDAY MOST AREAS...AS LOW LVL MOISTURE AND INSTABILITY REMAIN IN PLACE. WARMING TREND NXT 2 DAYS APPEARS ON TARGET. .SDF...NONE STUREY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.